EconPapers    
Economics at your fingertips  
 

Periodically Collapsing Bubbles in Stock Prices Cointegrated with Broad Dividends and Macroeconomic Factors

Man Fu () and Prasad V. Bidarkota ()
Additional contact information
Man Fu: Florida International University, USA
Prasad V. Bidarkota: Department of Economics, University Park DM 320A, Florida International University, Miami, FL 33199, USA

Journal of Risk and Financial Management, 2011, vol. 4, issue 1, 1-36

Abstract: We study fluctuations in stock prices using a framework derived from the present value model augmented with a macroeconomic factor. The fundamental value is derived as the expected present discounted value of broad dividends that include, in addition to traditional cash dividends, other payouts to shareholders. A stochastic discount factor motivated by the consumption-based asset pricing model is utilized. A single macroeconomic factor, namely the output gap determines the non-fundamental component of stock prices. A resulting trivariate Vector Autoregression (TVAR) model of stock prices, broad dividends, and the output gap shows evidence of cointegration in the DJIA and S&P 500 index data. Nonetheless, a sup augmented Dickey-Fuller test reveals existence of periodically collapsing bubbles in S&P 500 data during the late 1990s.

Keywords: stock prices; broad dividends; macro factors; cointegration; periodically collapsing bubbles (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/1911-8074/4/1/97/pdf (application/pdf)
https://www.mdpi.com/1911-8074/4/1/97/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:4:y:2011:i:1:p:97-132:d:28375

Access Statistics for this article

Journal of Risk and Financial Management is currently edited by Prof. Dr. Michael McAleer

More articles in Journal of Risk and Financial Management from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-10-02
Handle: RePEc:gam:jjrfmx:v:4:y:2011:i:1:p:97-132:d:28375